Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Burlington, VT

July 14, 20165 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 14, 2016, 3:17 PM EDT for 5 counties in Vermont. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 3:17 PM EDT (19:17 UTC)
Expired
Jul 14, 2016, 4:15 PM EDT
In force
58 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Addison County, VT, Caledonia County, VT, Chittenden County, VT, Lamoille County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 54 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:05 PM EDTTSTM WND DMG2 S Worcester, VTNUMEROUS TREES DOWN
Jul 14, 4:18 PM EDTTSTM WND DMG1 E Calais, VTTREES DOWN...POWER LINES DOWN...SPARKING FIRE ON POWER LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 12:58 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WUUS51 KBTV 141917
SVRBTV
VTC001-005-007-015-023-142015-
/O.NEW.KBTV.SV.W.0019.160714T1917Z-160714T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
317 PM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAMOILLE COUNTY IN NORTHWESTERN VERMONT...
  SOUTHERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
  WASHINGTON COUNTY IN CENTRAL VERMONT...
  NORTH CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...
  SOUTHWESTERN CALEDONIA COUNTY IN NORTHEASTERN VERMONT...

* UNTIL 415 PM EDT

* AT 316 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH
  HINESBURG...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARRE...MONTPELIER...BRISTOL...HINESBURG...STOWE...RICHMOND...
  CHARLOTTE...BERLIN...EAST MONTPELIER...MONKTON...MORRISVILLE...
  HUNTINGTON...STARKSBORO...MIDDLESEX...NEW HAVEN...WAITSFIELD...
  WARREN...WOLCOTT...MORETOWN AND CALAIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4426 7221 4421 7240 4422 7242 4421 7243
      4403 7317 4433 7327 4462 7248
TIME...MOT...LOC 1916Z 238DEG 33KT 4427 7304 

HAIL...0.75IN
WIND...60MPH
 
$$

BANACOS
2 follow-up statements
693 
WWUS51 KBTV 141949
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
349 PM EDT THU JUL 14 2016

VTC001-005-007-015-023-142015-
/O.CON.KBTV.SV.W.0019.000000T0000Z-160714T2015Z/
LAMOILLE VT-CHITTENDEN VT-WASHINGTON VT-ADDISON VT-CALEDONIA VT-
349 PM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN LAMOILLE...SOUTHEASTERN CHITTENDEN...WASHINGTON...NORTH
CENTRAL ADDISON AND SOUTHWESTERN CALEDONIA COUNTIES...

AT 348 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MOSCOW...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARRE...MONTPELIER...STOWE...RICHMOND...BERLIN...EAST MONTPELIER...
MORRISVILLE...HUNTINGTON...MIDDLESEX...WAITSFIELD...WOLCOTT...
MORETOWN...CALAIS...FAYSTON...PLAINFIELD...BOLTON...WORCESTER...
WOODBURY...ELMORE AND MARSHFIELD.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4426 7221 4421 7240 4422 7242 4421 7243
      4409 7298 4441 7305 4462 7248
TIME...MOT...LOC 1948Z 238DEG 33KT 4443 7269 

HAIL...0.75IN
WIND...60MPH
 
$$

BANACOS
554 
WWUS51 KBTV 142014
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT THU JUL 14 2016

VTC001-005-007-015-023-142022-
/O.EXP.KBTV.SV.W.0019.000000T0000Z-160714T2015Z/
LAMOILLE VT-CHITTENDEN VT-WASHINGTON VT-ADDISON VT-CALEDONIA VT-
414 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMOILLE...
SOUTHEASTERN CHITTENDEN...WASHINGTON...NORTH CENTRAL ADDISON AND
SOUTHWESTERN CALEDONIA COUNTIES WILL EXPIRE AT 415 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF WASHINGTON, CALEDONIA, AND LAMOILLE COUNTIES AS THE
STORM TRACKS TO THE EAST NORTHEAST ACROSS CENTRAL VERMONT.  

LAT...LON 4426 7221 4421 7240 4422 7242 4421 7243
      4409 7298 4441 7305 4462 7248
TIME...MOT...LOC 2012Z 238DEG 33KT 4451 7250 

$$

BANACOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:49 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 14, 1:49 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
149 PM EDT Thu Jul 14 2016

.SYNOPSIS...
Another warm and humid day is on tap for the North Country with
strong thunderstorms developing early this afternoon into this
evening, some producing damaging winds, large hail and heavy
rainfall. Storms shift east of the area after sunset with quieter
conditions expected tonight. Friday will feature a few more
showers and thunderstorms as a cold front shifts into the region,
but are not expected to be as strong.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 149 PM EDT Thursday...Severe thunderstorm watch 383 is in
effect until 7 PM EDT for all of Vermont and most of northern New
York, except Saint Lawrence County. Composite radar loop showing
widespread shower and thunderstorm activity across northern New
York at this time, which will move east into Vermont later this
afternoon.

Previous Discussion...An active day is expected across the North
Country today with several ingredients coming together to enhance
the potential for strong to locally severe storms from mid-morning
on. Current water vapor and surface analysis show a shortwave
trough moving into the Ohio river valley and surface MCS producing
nocturnal convection across western PA/NY. As this system lifts
northeastward through the BTV CWA this afternoon, the pre-storm
environment will be primed for convective development with
dewpoints already in the 60s early this morning and increasing
southerly flow supporting additional moisture influx as PWATs
surge to 2 inches by 21z over the Champlain Valley. Surface
temperatures rising back into the 80s will result in increasing
instability on order of 1000-2000 J/kg of CAPE, and this combined
with increasing deep layer shear upwards of 30-40kts will be
sufficient for strong to locally severe storms to develop across
the area. SPC has highlighted the region in slight risk, with the
primary threat being damaging winds and heavy rainfall. First
highlighted by another BTV forecaster yesterday, I'm in agreement
that there will likely be two waves of organized storms today, the
first forming where instability will be greatest from the northern
Adirondacks eastward into Vermont say from 16z onward through the
afternoon, with a second area in the evening hours moving out of
southeast Ontario and into the Saint Lawrence Valley of New York
where deep layer shear will be strongest. Second wave likely to be
not as strong as the first as the environment will be sufficiently
worked over, but nevertheless have continued to highlight likely
pops along the international border of New York for a couple of
hours beyond 00z.

Towards midnight, convective activity should wane as the trough
shifts east of the area, with another warm, muggy night in store
under partly cloudy skies as the parent cold front remains well
upstream. Continued south/southwesterly flow should mitigate
widespread fog, but sheltered areas will likely see some with low
temps area-wide holding in the 60s to locally low 70s in the
Champlain Valley.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
As of 341 AM EDT Thursday...Surface cold front then sags into the
area on Friday afternoon into Friday evening with renewed chances
of showers and storms. Instability will be less than today given
lower dewpoints in the lower to mid 60s. However, decent 0-6 km
westerly shear will still be present to promote at least some
nominal organization with best coverage across the northern tier
of counties in proxy with the approaching boundary and associated
low level convergence. At this point I'm not expecting widespread
severe, but a few storms could trend a bit on the robust side
across the north as the pbl will be deeply mixed and environmental
capping near 700 mb will be less than points south. Highs mainly
in the lower to mid 80s.

Front continues to limp southward into our area Friday night and
will likely wash out atop or just south of our area by Saturday as
synoptic background flow remains west to southwesterly. Evening
showers/storms should wane in coverage and intensity Friday night
with loss of insolation, with only very low/slight chance pops
continuing into Saturday with remnant boundary in the vicinity. Lows
should be more pleasant near seasonable mid-summer norms in the 56
to 64 range Friday night which will be welcomed by most. Highs on
Saturday in the 76 to 84 range under partly sunny skies.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 341 AM EDT Thursday...After a dry and seasonably warm day
on Sunday (highs 78 to 84) active weather then returns by Monday
of next week with additional shortwave energy and an accompanying
H5 trough swinging into the region. This will promote a return of
showers/storms to the forecast area Monday afternoon into Monday
night and a cursory look at the synoptic background fields
suggests it could be another active weather day. Behind this
feature drier conditions are expected by next Tuesday afternoon.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Through 18Z Friday...VFR, except for some areas of MVFR/IFR in
thunderstorms through 23Z Thursday. Some areas of fog between
06Z-12Z Friday, especially in those areas that get rainfall this
afternoon.

Outlook 18z Friday through Tuesday...

18z Fri - 06z Sat: VFR with periods of MVFR/brief IFR in
scattered showers and thunderstorms, mainly after 15z Friday.

06z Sat - 00z Sun: Mainly VFR with chance SHRA.

00z Sat - 12z Mon: VFR under high pressure.

12z Mon - 12z Tue: Mainly VFR with chance MVFR/IFR showers/storms
along a cold front passage.

12Z Tue - 00z Wed: Mainly VFR as high pressure builds into region.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Lahiff
NEAR TERM...WGH/Lahiff
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...WGH
Hazardous weather outlook, Jul 14, 1:53 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
153 PM EDT THU JUL 14 2016

NYZ027-028-030-031-034-035-VTZ001>012-016>019-151800-
NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
153 PM EDT THU JUL 14 2016

...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD
FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL,
STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER
CELLS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-029-087-151800-
NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
153 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD
FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL,
STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER
CELLS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 14, 10:28 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1028 AM EDT THU JUL 14 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-150000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1028 AM EDT THU JUL 14 2016

...STRONG TO SEVERE STORMS EXPECTED ACROSS THE NORTH COUNTRY
THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN
NEW YORK BETWEEN 11 AM AND 1 PM, MOVING INTO THE CHAMPLAIN VALLEY
BETWEEN 1 AND 4 PM AND AFTER 3 PM FOR EASTERN VERMONT.

THE GREATEST THREAT FOR THE STRONGEST TO POTENTIALLY SEVERE
STORMS APPEARS TO BE FROM THE CHAMPLAIN VALLEY OF NEW YORK
EASTWARD INTO VERMONT. THE PRIMARY HAZARDS FROM THE STRONGEST
STORMS ARE GUSTY TO DAMAGING WINDS CAPABLE OF DOWNING TREES AND
POWER LINES, AS WELL AS HIGH RAINFALL RATES LEADING TO LOCALIZED
FLASH FLOODING. REMEMBER THAT ALL THUNDERSTORMS ARE CAPABLE OF
DEADLY CLOUD-TO-GROUND LIGHTNING.

WHILE THE SEVERE THUNDERSTORM THREAT SHOULD END BY SUNSET,
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
ALONG THE INTERNATIONAL BORDER A COUPLE OF HOURS INTO THE EVENING.

PLEASE MONITOR THE WEATHER SITUATION CLOSELY TODAY AND BE
PREPARED TO TAKE THE NECESSARY ACTIONS IF THREATENING WEATHER
APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA
OUTLETS FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION.

LAHIFF/SLW
Special weather statement, Jul 14, 2:03 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT THU JUL 14 2016

NYZ028-031-VTZ001>003-005-006-016-141900-
EASTERN CLINTON-WESTERN CLINTON-EASTERN FRANKLIN-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-GRAND ISLE-WESTERN FRANKLIN-
203 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLINTON...NORTH
CENTRAL LAMOILLE...GRAND ISLE...NORTH CENTRAL CHITTENDEN...
NORTHWESTERN ORLEANS AND FRANKLIN COUNTIES...

AT 201 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAND ISLE...
MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

BOATERS ON THE NORTHERN PORTION OF LAKE CHAMPLAIN SHOULD SEEK SAFE
HARBOR.

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...GRAND ISLE...BEEKMANTOWN...
RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...TROY...SOUTH HERO...
ENOSBURG FALLS...BAKERSFIELD...MONTGOMERY...NORTH HERO...WESTFIELD...
JAY...ISLE LA MOTTE...LAKE CARMI STATE PARK...ALBURGH DUNES STATE
PARK...HIGHGATE FALLS AND JAY IN FRANKLIN COUNTY.

LAT...LON 4501 7243 4482 7235 4458 7356 4481 7363
      4502 7274 4501 7261
TIME...MOT...LOC 1801Z 253DEG 37KT 4475 7338

BANACOS
Special weather statement, Jul 14, 2:10 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
210 PM EDT THU JUL 14 2016

NYZ034-035-VTZ005-008-009-017-018-141915-
WESTERN ESSEX-EASTERN ESSEX-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WESTERN CHITTENDEN-EASTERN CHITTENDEN-
210 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESSEX...SOUTHWESTERN
CHITTENDEN AND NORTHWESTERN ADDISON COUNTIES...

AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF MOUNT MARCY...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM...IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND DANGEROUS CLOUD
TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...BRISTOL...BURLINGTON INTERNATIONAL AIRPORT...
ESSEX...ADDISON...WINOOSKI...SHELBURNE...HINESBURG...CHARLOTTE...
FERRISBURGH...WILLSBORO...MONKTON...STARKSBORO...NEW HAVEN...
WESTPORT...PORT HENRY...ELIZABETHTOWN...PANTON...ST. GEORGE AND D A R
STATE PARK.

IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN NEW YORK...AND VERMONT.

LAT...LON 4382 7392 4415 7408 4458 7318 4418 7294
TIME...MOT...LOC 1809Z 237DEG 31KT 4400 7382

BANACOS
Special weather statement, Jul 14, 3:09 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
309 PM EDT THU JUL 14 2016

NYZ035-VTZ005>009-017-018-142015-
EASTERN ESSEX-CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WESTERN CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN-
309 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAMOILLE...SOUTHERN
CHITTENDEN...WASHINGTON AND NORTHWESTERN ADDISON COUNTIES...

AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MONKTON...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, IN ADDITION TO HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
MONTPELIER...BRISTOL...HINESBURG...STOWE...RICHMOND...CHARLOTTE...
BERLIN...FERRISBURGH...EAST MONTPELIER...MONKTON...HUNTINGTON...
STARKSBORO...MIDDLESEX...NEW HAVEN...WAITSFIELD...MORETOWN...
CALAIS...FAYSTON...LINCOLN AND PLAINFIELD.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4402 7325 4432 7333 4458 7249 4428 7228
TIME...MOT...LOC 1908Z 242DEG 39KT 4420 7314

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:00 PM EDTSpecial Weather StatementBTVAddison60 min
Jul 14, 2:03 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle57 min
Jul 14, 3:09 PM EDTSpecial Weather StatementBTVWashington66 min
Jul 14, 3:29 PM EDTSpecial Weather StatementBTVRutland61 min
Jul 14, 3:30 PM EDTSpecial Weather StatementBTVChittenden, Lamoille60 min
Jul 14, 3:43 PM EDTSpecial Weather StatementBTVFranklin62 min
Jul 14, 3:45 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor48 min
Jul 14, 4:07 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington53 min
Jul 14, 4:37 PM EDTSpecial Weather StatementBTVRutland, Windsor53 min
Jul 14, 4:46 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange48 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.